Hail, Gage
- When
- June 1, 3:05 PM CST
- Where
- Gage County, Wymore
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -96.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 2:08 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 308 PM CDT FRI JUN 1 2001 MAIN FORECAST CONCERNS ARE ONGOING SEVERE PROSPECTS AND RAIN CHC SATURDAY NIGHT ONWARD. SHORT TERM...STRONGEST STORMS HAVE REMAINED IN IA WHERE SO FAR...WHERE CONVECTIVE LINE APPEARS TO COOINCIDE WITH STRONG CDFNT AND LOW LVL MOIST INFLOW IS BEST. IN ERN NEB...STRONGEST STORMS HAVE DEVELOPED IN PREFRONTAL LINE WITH A SECOND LINE ALONG FRONT. ANTICIPATE DROPPING SOME NRN COUNTIES IN BOTH WATCHES BY ZONE TIME. COOL ADVN IS QUITE STRONG TONIGHT...BUT WINDS WILL KEEP TEMPS FROM DROPPING TOO FAR. TEMPS SHOULD RECOVER ABOUT TO NGM MOS AND PREV FCST SATURDAY. ETA AND AVN AGREE ON INCREASING 700 MB WARM MOIST ADVECTION GETTING INTO SW ZONES BY LATE SATURDAY NIGHT. LOWER LEVELS ARE STILL DRY...SO WILL RAISE POPS ONLY SLIGHTLY FROM CURRENT FORECAST. PRECIP CHANCES LOOK BETTER SUNDAY INTO SUNDAY NIGHT...ESPECIALLY IN SOUTH. LOW LEVEL MOISTURE IS POOLING IMPRESSIVELY TO THE SOUTH OF A FRONT IN THE SRN PLAINS. EXTENDED LOOKS WET MON INTO TUE. EXPECT DRY CONDITONS AND GRADUAL WARMUP LATER NEXT WEEK UNDER EXPANDING WRN UPPER RIDGE. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 NOON CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A LINE FROM NEAR SEWARD TO PLATTSMOUTH AND OAKLAND IOWA. INSTABILITY IS INCREASING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH INTO THE AREA DURING THE MID AFTERNOON. THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012310- HAZARDOUS WEATHER OUTLOOK ... UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 108 PM CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A RISK OF SEVERE STORMS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO ONAWA IOWA. INSTABILITY IS INCREASING OVER EASTERN NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. THIS FRONT WILL ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARSON IA .75 INCH HAIL
06/01/01 POTTAWATTAMIE REPORTED BY FIRE AND
RESCUE.
0245 PM 5 W CARSON IA .75 INCH HAIL
06/01/01 POTTAWATTAMIE REPORTED BY PUBLIC.
0249 PM 1 W MISSOURI VLY IA .88 INCH HAIL
06/01/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0259 PM ELLIOTT IA 1 INCH HAIL
06/01/01 MONTGOMERY REPORTED BY PUBLIC.IAZ043-055-056-069-079-080-090-091-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 PM CDT FRI JUN 1 2001 ...PARTS OF TORNADO WATCH 344 NO LONGER IN EFFECT IN PARTS OF SOUTHWEST IOWA... TORNADO WATCH 344 WHICH WAS ISSUED ABOUT 1 PM CDT IS NOT LONGER IN EFFECT IN MONONA...HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES IN SOUTHWEST IOWA. THE THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. THE WATCH REMAINS IN EFFECT FOR MILLS...MONTGOMERY...FREMONT AND PAGE COUNTIES UNTIL 7 PM CDT. POWERS
NEZ050>053-065>068-078-088>093-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT FRI JUN 1 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN PARTS OF SOUTHWEST IOWA... SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS NOT LONGER IN EFFECT IN BUTLER...SAUNDERS...DOUGLAS...SARPY... SEWARD...LANCASTER...CASS AND OTOE COUNTIES. THE STRONG THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. A FEW WEAK THUNDERSTORMS MAY PERSIST. THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE... JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT. POWERS
NEZ050>053-065>068-078-088>093-012115- SPECIAL WEATHER STATEMENT...CORRECT HEADING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT FRI JUN 1 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN PARTS OF SOUTHEAST NEBRASKA... SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS NOT LONGER IN EFFECT IN BUTLER...SAUNDERS...DOUGLAS...SARPY...SEWARD...LANCASTER...CASS AND OTOE COUNTIES IN NEBRASKA. THE STRONG THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. A FEW WEAK THUNDERSTORMS MAY PERSIST. THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE... JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT. POWERS
The Topeka radar (KTWX), 132 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254090.